Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 3, 2011, 4:10 AM CDT for Kittson County, Marshall County, Roseau County, Minnesota. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2011, 4:10 AM CDT (09:10 UTC)
- Expired
- Jun 3, 2011, 5:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kittson County, MN, Marshall County, MN, Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 134 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:20 AM CDT | HAIL 1 | Lake Bronson, MN | VERY STRONGS WINDS ALSO OCCURRED KNOCKING MANY LARGE BRANCHES DOWN. |
| Jun 3, 4:25 AM CDT | HAIL 1 | 7 Ene Lake Bronson, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:25 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
849
WUUS53 KFGF 030910
SVRFGF
MNC069-089-135-031000-
/O.NEW.KFGF.SV.W.0026.110603T0910Z-110603T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
410 AM CDT FRI JUN 3 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KITTSON COUNTY IN NORTHWEST MINNESOTA...
NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MINNESOTA...
WESTERN ROSEAU COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 500 AM CDT
* AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES
SOUTH OF KARLSTAD...OR 33 MILES NORTHWEST OF THIEF RIVER FALLS...
MOVING TO THE NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE BRONSON AND HALMA AROUND 415 AM CDT.
ORLEANS AND LANCASTER AROUND 420 AM CDT.
GREENBUSH AROUND 430 AM CDT.
LEO AROUND 435 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE HAUG...BADGER...ROSS AND PINECREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4855 9713 4872 9707 4900 9707 4900 9567
4846 9640 4846 9711
TIME...MOT...LOC 0910Z 220DEG 40KT 4855 9649
WIND...HAIL 60MPH 1.00IN
$$
GROCHOCINSKI4 follow-up statements
418
WWUS53 KFGF 030928
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
428 AM CDT FRI JUN 3 2011
MNC089-030938-
/O.CAN.KFGF.SV.W.0026.000000T0000Z-110603T1000Z/
MARSHALL MN-
428 AM CDT FRI JUN 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARSHALL COUNTY
IN NORTHWEST MINNESOTA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4864 9710 4872 9707 4900 9707 4900 9567
4859 9623
TIME...MOT...LOC 0928Z 220DEG 40KT 4870 9629
$$
MNC069-135-031000-
/O.CON.KFGF.SV.W.0026.000000T0000Z-110603T1000Z/
KITTSON MN-ROSEAU MN-
428 AM CDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ROSEAU
AND KITTSON COUNTIES IN NORTHWEST MINNESOTA UNTIL 500 AM CDT...
AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 5 MILES
SOUTHWEST OF LEO...OR 27 MILES SOUTHWEST OF ROSEAU...MOVING TO THE
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEO AROUND 435 AM CDT.
HAUG AND CARIBOU AROUND 440 AM CDT.
BADGER AROUND 445 AM CDT.
FOX AROUND 450 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE ROSS AND PINECREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4864 9710 4872 9707 4900 9707 4900 9567
4859 9623
TIME...MOT...LOC 0928Z 220DEG 40KT 4870 9629
$$
GROCHOCINSKI785 WWUS53 KFGF 030943 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 443 AM CDT FRI JUN 3 2011 MNC069-135-031000- /O.CON.KFGF.SV.W.0026.000000T0000Z-110603T1000Z/ KITTSON MN-ROSEAU MN- 443 AM CDT FRI JUN 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN ROSEAU AND NORTHERN KITTSON COUNTIES IN NORTHWEST MINNESOTA UNTIL 500 AM CDT... AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES SOUTHEAST OF HAUG...OR 17 MILES WEST OF ROSEAU...MOVING TO THE NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FOX AROUND 450 AM CDT. ROSS AROUND 455 AM CDT. PINECREEK AROUND 500 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. && LAT...LON 4887 9707 4900 9707 4900 9567 4870 9608 TIME...MOT...LOC 0943Z 220DEG 40KT 4882 9612 $$ GROCHOCINSKI
155 WWUS53 KFGF 030949 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 449 AM CDT FRI JUN 3 2011 MNC069-135-031000- /O.CON.KFGF.SV.W.0026.000000T0000Z-110603T1000Z/ KITTSON MN-ROSEAU MN- 449 AM CDT FRI JUN 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN ROSEAU AND NORTHEASTERN KITTSON COUNTIES IN NORTHWEST MINNESOTA UNTIL 500 AM CDT... AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 5 MILES EAST OF HAUG...OR 15 MILES WEST OF ROSEAU...MOVING TO THE NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROSS AND FOX AROUND 455 AM CDT. PINECREEK AROUND 500 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. && LAT...LON 4873 9604 4900 9679 4900 9567 TIME...MOT...LOC 0949Z 220DEG 40KT 4886 9604 $$ GROCHOCINSKI
584 WWUS53 KFGF 030958 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 458 AM CDT FRI JUN 3 2011 MNC069-135-031008- /O.EXP.KFGF.SV.W.0026.000000T0000Z-110603T1000Z/ KITTSON MN-ROSEAU MN- 458 AM CDT FRI JUN 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROSEAU AND NORTHEASTERN KITTSON COUNTIES IN NORTHWEST MINNESOTA WILL EXPIRE AT 500 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4873 9604 4900 9679 4900 9567 TIME...MOT...LOC 0958Z 220DEG 40KT 4893 9593 $$ GROCHOCINSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:15 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 3, 2:15 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 215 AM CDT FRI JUN 3 2011 .SHORT TERM...MAIN CONCERN WILL BE SEVERE POTENTIAL INTO THE EARLY MORNING HOURS. COMPLEX WITH STRONG STRAIGHT LINE WINDS (60-90MPH) LOCATED JUST WEST OF THE FA (JUST WEST OF JAMESTOWN). MID-LEVEL WINDS INCREASE OVERNIGHT SO POTENTIAL FOR STRONG WINDS TO CONTINUE DEFINITELY DOES EXIST. THIS COMPLEX EXPECTED TO RIDE MID-LEVEL CAPPING...WHICH WOULD PUT IN ON A PATH FROM JMS-GFK-BDE (WHERE SEVERE THUNDERSTORM WATCH HAS BEEN POSTED). MUCAPE 3000-4000 J/KG AND DEEP LAYER SHEAR NR 50 KNOTS WILL SUPPORT SEVERE POTENTIAL ACROSS THIS AREA. SFC TROUGH WILL BE NEAR THE VALLEY 12Z...AND ACROSS THE FAR EASTERN FA AROUND 21Z. THINK THAT WARM MID-LEVEL TEMPS WILL PREVENT MUCH RE-DEVELOPMENT DURING THE MORNING HOURS...AND THAT SCATTERED STORMS WILL BE POSSIBLE EAST OF THE VALLEY AFTER 18Z. SEVERE THREAT APPEARS MINIMAL GIVEN CURRENT EXPECTED SPEED OF SFC TROUGH. HOWEVER...IF THIS TIMING SLOWS THAN THE FAR EAST COULD HAVE A GREATER RISK FOR SEVERE STORMS THIS AFTERNOON. WINDS WILL BECOME WEST BEHIND SFC TROUGH AND STRONGER. STRONGEST WINDS WILL BE ACROSS THE NW FA WHERE 850MB SPEEDS ARE NR 35 KNOTS. GIVEN WINDS ALOFT...THINK SUSTAINED SPEEDS WILL BE JUST BELOW ADVISORY CRITERIA. ALTHOUGH 850MB TEMPS COOL TODAY...WESTERLY LOW- LEVEL FLOW AND SUNSHINE SHOULD ALLOW TEMPS TO RISE INTO THE 70S...POSSIBLY NR 80F. UPPER WAVE MOVES EAST ACROSS CANADA ON SATURDAY...SENDING A WEAK COLD FRONT INTO THE NORTHERN FA. ISOLD-SCATTERED SHOWERS/THUNDER POSSIBLE ACROSS THE NORTHERN FA WITH SFC CONVERGENCE. SFC HIGH PRESSURE WORKS INTO THE REGION FOR SUNDAY. .LONG TERM (MON-THUR)...THE MODELS ARE IN DECENT AGREEMENT IN THE LONG TERM PERIOD. IT LOOKS LIKE AN UPPER LEVEL RIDGE WILL BEGIN TO SLIDE INTO THE NORTHERN PLAINS...WHICH SHOULD PROVIDE WARMER WEATHER DURING THE PERIOD. MOISTURE WILL ALSO BE INCREASING. SHOWERS AND STORMS ARE POSSIBLE MONDAY WEST OF THE VALLEY...AND THEN CHANCES INCREASE AND SPREAD EASTWARD TO THE REST OF THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. && .AVIATION...THUNDERSTORM COMPLEX WILL LIKELY AFFECT MOST TAF SITES INTO THE EARLY MORNING HOURS. THE REMAINDER OF THE DAY WILL LIKELY BE VFR...WITH GUSTY WESTERLY WINDS. THUNDER RE-DEVELOPMENT POSSIBLE THIS AFTERNOON FOR KBJI. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/GRG
Hazardous weather outlook, Jun 2, 4:38 AM CDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 438 AM CDT THU JUN 2 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 438 AM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION. AN ISOLATED STRONG STORM IS POSSIBLE ACROSS NORTHEASTERN NORTH DAKOTA TODAY. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE THIS EVENING...ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST OF THE RED RIVER VALLEY. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE POTENTIAL EXISTS FOR A THUNDERSTORM COMPLEX TO MOVE ACROSS THE ENTIRE REGION TONIGHT. SEVERE POTENTIAL AND TIMING WITH THIS COMPLEX IS UNCERTAIN AT THIS TIME. STRONG WINDS AND LARGE HAIL WOULD BE POSSIBLE...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE EAST OF THE RED RIVER VALLEY FRIDAY MORNING AND EARLY AFTERNOON. THUNDERSTORM CHANCES EXIST TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. TG
In the hours before
Special weather statement, Jun 3, 3:03 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 303 AM CDT FRI JUN 3 2011 NDZ016-026-027-029-030-030900- EASTERN WALSH COUNTY ND-GRAND FORKS ND-NELSON ND-STEELE ND-TRAILL ND- 303 AM CDT FRI JUN 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN WALSH... NORTHWESTERN TRAILL...NORTHERN STEELE...SOUTHEASTERN NELSON AND GRAND FORKS COUNTIES UNTIL 400 AM CDT... AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR FINLEY...OR 44 MILES SOUTHWEST OF GRAND FORKS... MOVING TO THE NORTHEAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... GOLDEN LAKE AROUND 310 AM CDT. NORTHWOOD AND HATTON AROUND 320 AM CDT. KEMPTON AROUND 325 AM CDT. HOLMES AROUND 330 AM CDT. FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE MARKER 138 AROUND 345 AM CDT...AND MILE MARKER 159 AROUND 400 AM CDT... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOPPES
Special weather statement, Jun 3, 4:00 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 400 AM CDT FRI JUN 3 2011 MNZ004-005-007-NDZ016-030930- EASTERN WALSH COUNTY ND-KITTSON MN-ROSEAU MN-WEST MARSHALL MN- 400 AM CDT FRI JUN 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN WALSH... NORTHWESTERN MARSHALL...SOUTHWESTERN ROSEAU AND SOUTHERN KITTSON COUNTIES UNTIL 430 AM CDT... AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR STEPHEN...OR 25 MILES EAST OF GRAFTON...MOVING TO THE NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... FLORIAN AND DONALDSON AROUND 405 AM CDT. KENNEDY AND ENGLUND AROUND 410 AM CDT. KARLSTAD AROUND 420 AM CDT. HALMA AROUND 425 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. GROCHOCINSKI
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:23 AM CDT | Severe Thunderstorm Warning | FGF | Kittson | 24 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.